Any suggestions for redness and pigmentation after Fraxel treatment?

I have only done 2 fraxel treatments for my acne scar. I had my last done in May 2014. Today, you can still see the dermacation line between the normal skin and redness. I have a big patch of redness over my cheeks. Is this normal?

Doctor Answers 5

Redness after Fraxel Laser

I perform Fraxel laser all of the time and I have not seen this as a side effect.  I would definitely consult a board certified dermatologist with experience with Fraxel laser to determine the best course of treatment for you.

Not normal, but can be fixed. Read more...

No, the dermarkation lines should not be there after any laser treatment, especially one that has been performed over a year ago. Persistent redness is however a known side effect of aggressive laser treatment, especially with CO2. In most situations there is a solution- vascular laser. 
Your laser specialist - Board Certified Fraxel Specialist should be able to come up with a solution to fix this. 

All the best

Dr Davin Lim
Laser & Aesthetic Dermatologist
BRISBANE, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 60 reviews

Any suggestions for redness and pigmentation after Fraxel treatment

Than you for submitting ypur question. It seems that you had a strong laser treatment similar to a CO2 laser.  Post inflammatory hyperpigmentation can occur if not pretreated with a bleaching cream. Prolonged redness can last for weeks or months. Without photos difficult to evaluate. Please be evaluated by a Board certified Plastoc Surgeon

Fraxel and Redness/Pigmentation

Please see a laser expert to evaluate you.  This is not normal after Fraxel resurfacing unless it was co2 and was very aggressive.  Post operative care and the appropriate treatment protocols are essential.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Fraxel red line

I would suggest that you follow up with the person who treated you and express your concerns.  This is not a typical reaction, however there are a number of ways to correct it.  Be well.

Estee Williams, MD
New York Dermatologist
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.